Alert archive / U.S. Virgin Islands / Flash Flood Watches in 2014
Flash Flood Watch 3, NWS JSJ
NWS JSJ issued this flash flood watch at Sep 25, 2014, 1:32 PM CDT. It took effect at Sep 26, 2014, 12:00 PM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2014, 1:32 PM CDT (18:32 UTC)
- In effect from
- Sep 26, 2014, 12:00 PM CDT
- Expired
- Sep 27, 2014, 10:47 PM CDT
- In force
- 35 hr
- Issued by
- NWS JSJ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
740 WGCA62 TJSJ 251832 FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 232 PM AST THU SEP 25 2014 PRZ002-003-012-013-VIZ001-002-260645- /O.NEW.TJSJ.FF.A.0003.140926T0700Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 232 PM AST THU SEP 25 2014 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR THE EASTERN THIRD OF PUERTO RICO...CULEBRA AND VIEQUES AND ALL OF THE VIRGIN ISLANDS. * FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT * AN UPPER LEVEL LOW PRESSURE LOCATED EAST NORTHEAST OF PUERTO RICO IS EXPECTED TO MOVE WEST SOUTHWESTWARD TOWARD THE LOCAL AREA DURING THE NEXT 24 HOURS. AS IT DOES SO...SMALLER SCALE UPPER LEVEL DISTURBANCES WILL ROTATE AROUND THIS LOW AND HELP GENERATE SHOWERS AND THUNDERSTORMS MAINLY OVER THE CARIBBEAN SEA TONIGHT AND FRIDAY. THERE IS A POTENTIAL FOR THESE STORMS TO CONGEAL INTO A LARGE COMPLEX LATE TONIGHT OR FRIDAY. IN ADDITION...THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE AND STEERING FLOW WILL BECOME QUITE WEAK THAT WOULD SUPPORT VERY SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING INTENSE RAINFALL RATES IN A SHORT PERIOD OF TIME. * THERE IS A POTENTIAL FOR FLASH FLOODING TO OCCUR LATE TONIGHT THROUGH SATURDAY EVENING IN DRY GUTS IN THE VIRGIN ISLANDS AND IN SMALL STREAMS IN EASTERN PUERTO RICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...SOCIAL MEDIA...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ PRZ001-004>011-260645- /O.NEW.TJSJ.FF.A.0003.140926T1700Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR- MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL... AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA... HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS... HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 232 PM AST THU SEP 25 2014 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF PUERTO RICO...INCLUDING THE FOLLOWING AREAS...CENTRAL INTERIOR...EASTERN INTERIOR...MAYAGUEZ AND VICINITY...NORTH CENTRAL...NORTHWEST...PONCE AND VICINITY... SAN JUAN AND VICINITY...SOUTHWEST AND WESTERN INTERIOR. * FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT * AN UPPER LEVEL LOW PRESSURE LOCATED EAST NORTHEAST OF PUERTO RICO IS EXPECTED TO MOVE WEST SOUTHWESTWARD TOWARD PUERTO RICO DURING THE NEXT 24 HOURS. AS IT DOES SO...SMALLER SCALE UPPER LEVEL DISTURBANCES WILL ROTATE AROUND THIS LOW AND HELP GENERATE SHOWERS AND THUNDERSTORMS MAINLY OVER THE CARIBBEAN SEA TONIGHT AND FRIDAY. THE STEERING FLOW IS EXPECTED TO BECOME QUITE WEAK AND VEER TO THE SOUTHEAST BY FRIDAY EVENING AND EVENTUALLY TO THE SOUTH ON SATURDAY. THIS SUGGESTS THAT ANY THUNDERSTORM THAT DEVELOPS WILL MOVE VERY SLOWLY NORTHWARD. IN ADDITION...THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE THAT WOULD SUPPORT INTENSE THUNDERSTORMS CAPABLE OF PRODUCING INTENSE RAINFALL RATES IN A SHORT PERIOD OF TIME. * THERE IS THE POTENTIAL FOR SMALL STREAM AND RIVER FLOODING TO OCCUR ESPECIALLY ON SATURDAY WHEN THE BEST MOISTURE...INSTABILITY AND FORCING ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
6 follow-up statements
351 WGCA62 TJSJ 260506 AAA FFASJU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 106 AM AST FRI SEP 26 2014 PRZ002-003-012-013-VIZ001-002-261715- /O.EXT.TJSJ.FF.A.0003.140926T1700Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST-SOUTHEAST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...FAJARDO...HUMACAO... GUAYAMA...ARROYO...YABUCOA...SALINAS...COCO...CULEBRA...ESPERANZA... ANNA'S RETREAT...CHARLOTTE AMALIE...CHARLOTTE AMALIE EAST... CHARLOTTE AMALIE WEST...CRUZ BAY...CHRISTIANSTED...FREDERIKSTED... FREDERIKSTED SOUTHEAST...GROVE PLACE 106 AM AST FRI SEP 26 2014 ...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * FOR ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * FROM THIS AFTERNOON THROUGH LATE SATURDAY NIGHT * AN UPPER LEVEL LOW PRESSURE LOCATED EAST NORTHEAST OF PUERTO RICO IS EXPECTED TO MOVE WEST SOUTHWESTWARD TOWARD THE LOCAL AREA DURING THE NEXT 24 HOURS KEEPING INSTABILITY HIGHER THAN USUAL. THIS WILL GENERATE STRONG SHOWERS AND THUNDERSTORMS OVER LAND AREAS IN PUERTO RICO THIS AFTERNOON WITH SOME ACTIVITY IN THE U.S. VIRGIN ISLANDS. IN ADDITION...TO AN UNSTABLE ATMOSPHERE THE STEERING FLOW IS NOW QUITE WEAK SUCH THAT HEAVY RAINFALL IN THUNDERSTORMS WOULD GENERATE FLOODING RAINS IN VERY LOCALIZED AREAS DURING THE AFTERNOONS AND EVENINGS TODAY AND SATURDAY. * ALTHOUGH THERE IS NO LONGER A POTENTIAL FOR FLASH FLOODING TONIGHT THE THREAT REMAINS THIS AFTERNOON AND EVENING AND AGAIN ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...SOCIAL MEDIA...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ PRZ001-004>011-261715- /O.CON.TJSJ.FF.A.0003.140926T1700Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-EASTERN INTERIOR-NORTH CENTRAL- CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-WESTERN INTERIOR- MAYAGUEZ AND VICINITY-SOUTHWEST- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO...COROZAL... AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA...ISABELA... HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES...ADJUNTAS... HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO...LAJAS 106 AM AST FRI SEP 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * FOR ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * FROM THIS AFTERNOON THROUGH LATE SATURDAY NIGHT * AN UPPER LEVEL LOW PRESSURE LOCATED EAST NORTHEAST OF PUERTO RICO IS EXPECTED TO MOVE WEST SOUTHWESTWARD TOWARD THE LOCAL AREA DURING THE NEXT 24 HOURS KEEPING INSTABILITY HIGHER THAN USUAL. THIS WILL GENERATE STRONG SHOWERS AND THUNDERSTORMS OVER LAND AREAS IN PUERTO RICO THIS AFTERNOON. IN ADDITION...TO AN UNSTABLE ATMOSPHERE THE STEERING FLOW IS NOW QUITE WEAK SUCH THAT HEAVY RAINFALL IN THUNDERSTORMS WOULD GENERATE FLOODING RAINS IN VERY LOCALIZED AREAS DURING THE AFTERNOONS AND EVENINGS TODAY AND SATURDAY. * THERE IS THE POTENTIAL FOR SMALL STREAM AND RIVER FLOODING TO OCCUR ESPECIALLY ON SATURDAY WHEN THE BEST MOISTURE...INSTABILITY AND FORCING ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
474 WGCA62 TJSJ 261709 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 109 PM AST FRI SEP 26 2014 PRZ001>013-VIZ001-002-270115- /O.CON.TJSJ.FF.A.0003.000000T0000Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 109 PM AST FRI SEP 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF PUERTO RICO INCLUDING CULEBRA AND VIEQUES AND ALL OF THE U.S. VIRGIN ISLANDS. * THROUGH LATE SATURDAY NIGHT * AN UPPER LEVEL LOW PRESSURE LOCATED OVER PUERTO RICO IS EXPECTED TO DRIFT NORTHWARD DURING THE NEXT 24 HOURS KEEPING VERY UNSTABLE CONDITIONS OVER THE AREA. THIS WILL HELP SUSTAIN SHOWERS AND THUNDERSTORMS OVER THE ENTIRE REGION THROUGH AT LEAST TONIGHT. ALSO...THE RISK OF A LARGE THUNDERSTORM COMPLEX FORMING OVER THE CARIBBEAN SEA TONIGHT REMAINS HIGH WHICH COULD EVENTUALLY AFFECT EASTERN PUERTO RICO AND THE VIRGIN ISLANDS. ALSO...THE STEERING FLOW REMAINS VERY WEAK BUT IS EXPECTED TO BECOME A LITTLE BETTER DEFINED TONIGHT FROM THE SOUTH. THIS WOULD SUPPORT VERY SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING INTENSE RAINFALL RATES IN A SHORT PERIOD OF TIME. * THE POTENTIAL EXISTS FOR FLASH FLOODING TO OCCUR IN AREA STREAMS...CREEKS AND RIVERS IN PUERTO RICO AND DRY GUTS IN THE VIRGIN ISLANDS. WEATHER CONDITIONS ARE EXPECTED TO BEGIN IMPROVING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...SOCIAL MEDIA...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
473 WGCA62 TJSJ 270118 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 918 PM AST FRI SEP 26 2014 PRZ001>013-VIZ001-002-271000- /O.CON.TJSJ.FF.A.0003.000000T0000Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 918 PM AST FRI SEP 26 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SATURDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR ALL PUERTO RICO AND US VIRGIN ISLANDS. * THROUGH LATE SATURDAY NIGHT * AN UPPER LEVEL LOW PRESSURE LOCATED OVER PUERTO RICO IS EXPECTED TO DRIFT NORTHWARD DURING THE WEEKEND. THIS WILL RESULT IN VERY UNSTABLE CONDITIONS WITH PERIODS OF SHOWERS AND THUNDERSTORMS OVER THE ENTIRE REGION THROUGH AT LEAST SATURDAY. THE STEERING FLOW REMAINS VERY WEAK...THIS WOULD SUPPORT VERY SLOW MOVING THUNDERSTORMS CAPABLE OF PRODUCING INTENSE RAINFALL RATES IN A SHORT PERIOD OF TIME. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES IN RIVERS...SMALL STREAMS AND CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. WEATHER CONDITIONS ARE EXPECTED TO BEGIN IMPROVING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...SOCIAL MEDIA...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
040 WGCA62 TJSJ 270953 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 553 AM AST SAT SEP 27 2014 PRZ001>013-VIZ001-002-272200- /O.CON.TJSJ.FF.A.0003.000000T0000Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 553 AM AST SAT SEP 27 2014 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. * THROUGH LATE TONIGHT * AN UPPER LEVEL LOW NEAR AGUADA PUERTO RICO CONTINUES TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HEAVY RAINFALL IN LOCALIZED AREAS IS EXPECTED TO DEVELOP OVER PUERTO RICO AND POSSIBLY THE U.S. VIRGIN ISLANDS LATE THIS MORNING AND DURING THE AFTERNOON THAT COULD CAUSE LOCAL SMALL STREAMS AND THE MAINSTEM RIVERS IN THEIR DRAINAGE BASINS TO FLOOD. * LOCALIZED FLOODING AND ROAD CLOSURES ARE POSSIBLE. FLOODING MAY BE ACCOMPANIED BY VERY GUSTY WINDS AND FREQUENT LIGHTNING THAT MIGHT IMPEDE DELAYED RETREAT FROM RISING WATERS. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES IN RIVERS...SMALL STREAMS AND CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. WEATHER CONDITIONS ARE EXPECTED TO BEGIN IMPROVING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...SOCIAL MEDIA...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$ 12
860 WGCA62 TJSJ 272154 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 554 PM AST SAT SEP 27 2014 PRZ001>013-VIZ001-002-280600- /O.CON.TJSJ.FF.A.0003.000000T0000Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 554 PM AST SAT SEP 27 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM AST SUNDAY... THE FLASH FLOOD WATCH CONTINUES FOR ALL PUERTO RICO AND US VIRGIN ISLANDS. * UNTIL 2 AM AST SUNDAY * UPPER LEVEL LOW ACROSS THE EASTERN CARIBBEAN IS EXPECTED TO DRIFT NORTHWARD DURING THE WEEKEND AND INTO EARLY NEXT WEEK. THIS FEATURE WILL CONTINUE TO PROMOTE UNSTABLE WEATHER CONDITIONS WITH PERIODS OF SHOWERS AND THUNDERSTORMS OVER PORTIONS OF THE LOCAL ISLANDS...BUT ESPECIALLY EAST AND SOUTHEAST PUERTO RICO AS WELL AS USVI THROUGH AT LEAST LATE TONIGHT. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN RAPID RISES IN RIVERS...SMALL STREAMS AND CREEKS AS WELL AS INCREASE THE POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN. WEATHER CONDITIONS ARE EXPECTED TO IMPROVE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS... ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED... AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...SOCIAL MEDIA...RADIO OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. && $$
364 WGCA62 TJSJ 280347 FFASJU FLOOD WATCH NATIONAL WEATHER SERVICE SAN JUAN PR 1147 PM AST SAT SEP 27 2014 PRZ001>013-VIZ001-002-280500- /O.CAN.TJSJ.FF.A.0003.000000T0000Z-140928T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-ST CROIX- INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...SAN JUAN... CAROLINA...FAJARDO...HUMACAO...GUAYAMA...ARROYO...YABUCOA... SALINAS...COCO...CAGUAS...ARECIBO...VEGA BAJA...DORADO...COAMO... COROZAL...AIBONITO...VILLALBA...JAYUYA...PONCE...AGUADILLA... ISABELA...HATILLO...QUEBRADILLAS...UTUADO...SABANA GRANDE...LARES... ADJUNTAS...HORMIGUEROS...MOCA...AGUADA...LUYANDO...CABO ROJO... LAJAS...CULEBRA...ESPERANZA...ANNA'S RETREAT...CHARLOTTE AMALIE... CHARLOTTE AMALIE EAST...CHARLOTTE AMALIE WEST...CRUZ BAY... CHRISTIANSTED...FREDERIKSTED...FREDERIKSTED SOUTHEAST...GROVE PLACE 1147 PM AST SAT SEP 27 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PUERTO RICO AND U.S. VIRGIN ISLANDS HAS BEEN CANCELLED. DRIER AIR HAS MOVED INTO THE AREA AND MOST RAIN HAS DISSIPATED. A FEW SHOWERS ARE STILL POSSIBLE ON THE SOUTH AND SOUTHEAST COASTAL REGIONS OF PUERTO RICO...BUT WILL NOT BE HEAVY ENOUGH TO POSE ANY RISK OF FLOODING OR CAUSE SIGNIFICANT STREAM RISES. ALL RIVERS ARE APPROACHING NORMAL LEVELS AND ARE NOT EXPECTED TO RISE AGAIN TONIGHT. SOME STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY OVER INTERIOR PUERTO RICO. FLOODING THEN...IF ANY...WILL BE LOCALIZED AND HANDLED ON A CASE-BY-CASE BASIS. $$ SNELL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 25, 9:36 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 25, 9:36 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1036 AM AST THU SEP 25 2014 .SYNOPSIS...UPPER LEVEL LOW/TUTT NORTHEAST OF THE AREA WILL AMPLIFY SOUTHWESTWARD NEXT NEXT 24 HRS THEN GRADUALLY WEAKEN EARLY NEXT WEEK. && .DISCUSSION...AS TUTT AMPLIFIES...EXPECT INFLOW OF CYCLONIC VORTICITY TO TRIGGER NMRS SHOWERS AND THUNDERSTORMS FRI AND SAT. WINDS HAVE SHIFTED TO THE NORTHEAST TODAY BUT ARE EXPECTED TO VEER QUICKLY TO THE EAST AND SOUTHEAST FRI AND SAT WHILE ALSO WEAKENING. ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE AND IN COMBINATION WITH THE WEAKENING STEERING FLOW AND STRONG FORCING MAY RESULT IN WIDESPREAD CONVECTION CAPABLE OF PRODUCING INTENSE RAINFALL IN A SHORT PERIOD OF TIME WHICH MAY RESULT IN FLASH FLOODING FRI AND SAT. A FLASH FLOOD WATCH IS BEING CONSIDERED. DRYING IS NOW EXPECTED ON SUNDAY AS TUTT PATTERN WEAKENS RAPIDLY AND DRYER AIR ADVECTS IN FROM THE SOUTH. && .AVIATION...T-STORMS LIKELY AT JMZ AND JPS LATER THIS AFTERNOON. MVFR/IFR CONDITIONS LIKELY FOR A FEW HOURS. && .MARINE...WINDS 10-15 KT AND SEAS 2-4 FT. SCT SHOWERS AND T-STORMS BECOMING MORE NMRS FRI AND SAT WITH HEAVY RAINFALL AND FREQ LIGHTNING. WINDS AND WAVES HIGHER NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... SJU 86 78 87 77 / 60 40 70 40 STT 87 78 88 78 / 50 40 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 64/64
Hazardous weather outlook, Sep 25, 5:09 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 609 AM AST THU SEP 25 2014 AMZ710>745-PRZ001>013-261015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 609 AM AST THU SEP 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY OVER WESTERN PUERTO RICO. LOCALLY HEAVY RAINFALL...LIGHTNING AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE HEAVIER STORMS. LOCALIZED URBAN FLOODING IS POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW NORTHEAST OF THE AREA IS EXPECTED TO GRADUALLY STRETCH TO THE WEST SOUTHWEST ACROSS THE LOCAL AREA. AS THE TROUGH AMPLIFIES...SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE WEEKEND OVER THE LOCAL AREA. THESE SHOWERS AND THUNDERSTORMS CAN PRODUCE PERIODS OF HEAVY RAINFALL...DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND SMALL HAIL. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE WITH THE HEAVIEST SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-261015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 609 AM AST THU SEP 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL LOW NORTHEAST OF THE AREA IS EXPECTED TO GRADUALLY STRETCH TO THE WEST SOUTHWEST ACROSS THE LOCAL AREA. AS THE TROUGH AMPLIFIES...SHOWERS AND STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE WEEKEND. THESE SHOWERS AND THUNDERSTORMS CAN PRODUCE PERIODS OF HEAVY RAINFALL...STRONG WIND GUSTS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 25, 10:00 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 AM AST THU SEP 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 AM FLOOD NAGUABO 18.21N 65.74W
09/25/2014 NAGUABO PR BROADCAST MEDIA
ROUTE 31 IN NAGUABO NOT PASSABLE DUE TO RIO BLANCO OUT OF
ITS BANKS.
&&
LROSAThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:05 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 25, 11:33 AM CDT | Areal Flood Advisory | JSJ | 8 hr | |
| Sep 25, 2:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 25, 2:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 25, 3:23 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Watches in U.S. Virgin Islands, 2014Flash Flood Watches in Puerto Rico, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.